MAUDE Adverse Event Report: SYNTHES TUTTLINGEN WIRE CUTTER 220MM; CUTTER,WIRE

SYNTHES TUTTLINGEN WIRE CUTTER 220MM; CUTTER,WIRE
Catalog Number 391.93
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Date of event: unknown.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).Device history records review was conducted.Results are as follows: part # 391.93 ; lot # t997416, manufacturing date: feb 20, 2014.Review of the device history record of (b)(6) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(6) parts of the lot were checked 100% for critical features and for function at the final inspection on (b)(6) 2014.No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(4) reported that cutting tip was found broken off.There was no reported patient involvement.It is not known when or how the tip broke off.There is one device on this complaint.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device (wire cutter 220mm, part number 391.93, lot number t997416).The subject device was returned with the complaint condition stating: the 391.930, lot number t997416, wire cutter was returned with chipped cutting edges at both jaws.During visual inspection, it was observed that there was rust on the back of the cutting jaws.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.A visual inspection, device history record (dhr) review and drawing review were performed as part of this investigation.The part #391.930 wire cutter is an instrument routinely used in the cannulated percutaneous guiding system.The device was returned and it was reported that the cutting tip was found broken off.There was no reported patient involvement.It is not known when or how the tip broke off.This condition is confirmed; the device was received with chipped cutting edges at both jaws.During visual inspection, it was observed that there was rust on the back of the cutting jaws.The balance of the returned device is in fairly worn condition, there are various markings throughout the device, and the mouth of the wire cutter is worn and shows indents from multiple years of use.This part was manufactured feb 2014.Although a definitive root cause could not be determined, this complaint condition is likely caused by over 3 years of consistent use and/or excessive force/rough handling to the jaws during surgery.Drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.No non-conformances (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.This complaint condition is likely caused by over 3 years of consistent use and/or excessive force/rough handling to the jaws during surgery.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Part number/catalog correction: originally entered as 391.93; corrected to 391.930 (which is etched on the device).(b)(4).Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Part number will be entered as 391.93.Changed from 391.930.Udi correction.The part number changed created a different gtin number and udi number.Device used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE CUTTER 220MM
Common Device Name
CUTTER,WIRE
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6587996
Report Number9680938-2017-10116
Device Sequence Number1032641
Product Code HXZ
UDI-Device Identifier10886982198440
UDI-Public(01)10886982198440(10)T997416
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.93
Device Lot NumberT997416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/16/2017
06/22/2017
06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1